Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 1997, 3:02 AM CDT for Miller County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1997, 3:02 AM CDT (08:02 UTC)
- Expired
- May 27, 1997, 4:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4528 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 270802 RRA SVRSHV ARC091-270900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 302 AM CDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 AM CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...MILLER COUNTY AT 302 AM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM ASHDOWN TO NEW B&OSTON MOVING SOUTHEAST AT 40 MPH. EXPECT WINDS OF 60 TO 70 MPH WITH THIS THUNDERSTORM. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:48 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 26, 9:48 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT MON MAY 26 1997 CURRENT FORECAST LOOKS ON TRACK...WILL RAISE MINS A TAD AS CURRENT DPS ACROSS NORTH LA ARE IN THE MID 70S. WILL LEAVE IN TSTMS AS THEY COULD MOVE INTO NORTH LA LATE...HOWEVER IT APPEARS THAT THEY WILL REMAIN IN OK AND AR. IV
In the hours before
Local storm report, May 27, 1:12 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 AM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1237 AM 5 NE BROKEN BOW OK TORNADO
05/27/97 MCCURTAIN
1245 AM 2 NW WRIGHT CITY OK TORNADO
05/27/97 MCCURTAIN
1245 AM 5 N VALLIANT OK 1.75 INCH HAIL
05/27/97 MCCURTAIN
1250 AM 4 N VALLIANT J OK TORNADO
05/27/97 MCCURTAIN
10Local storm report, May 27, 1:23 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1237 AM 5 NE BROKEN BOW OK TORNADO
05/27/97 MCCURTAIN
1245 AM 2 NW WRIGHT CITY OK TORNADO
05/27/97 MCCURTAIN
1245 AM 5 N VALLIANT OK 1.75 INCH HAIL
05/27/97 MCCURTAIN
1250 AM 4 N VALLIANT OK TORNADO
05/27/97 MCCURTAIN
0113 AM 2 E BROKEN BOW OK TORNADO
05/27/97 MCCURTAIN
10Local storm report, May 27, 1:36 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM 5 W BETHEL OK 1.00 INCH HAIL
05/26/97 MCCURTAIN
0110 AM 1 E BROKEN BOW OK WIND DAMAGE
05/27/97 MCCURTAIN TREES DOWN.
10Local storm report, May 27, 1:38 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM 5 W BETHEL OK 1.00 INCH HAIL
05/26/97 MCCURTAIN
0110 AM 1 E BROKEN BOW OK WIND DAMAGE
05/27/97 MCCURTAIN TREES DOWN.
10Special weather statement, May 27, 2:00 AM CDT, 1 hour 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112-124> 126-136>138-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 200 AM CDT TUE MAY 27 1997 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM FOR ALL OF SOUTHERN ARKANSAS... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF NORTHEAST TEXAS UNTIL 700 AM... AT 208 AM DOPPLER RADAR INDICATED A 20 TO 30 MILE WIDE LINE OF STRONG THUNDERSTORMS EXENDING FROM HOT SPRINGS TO HOPE AND ASHDOWN ARKANSAS TO IDABEL OKLAHOMA TO 20 MILES NORTHWEST OF MOUNT VERNON TEXAS. THE STRONGEST STORMS ARE JUST EAST OF NASHVILLE ARKANSAS...FROM BROKEN BOW AND IDABEL OKLAHOMA TO CLARKVILLE TEXAS. MOVEMENT WAS SOUTHEAST AT 20 MPH. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS OF 4O TO 50 MPH...ONE TO TWO INCHES OF RAIN PER HOUR...DANGEROUS LIGHTNING AND HAIL OF 1/2 INCH IN DIAMETER. 4/10
Special weather statement, May 27, 2:09 AM CDT, 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112-124> 126-136>138-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 200 AM CDT TUE MAY 27 1997 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM FOR ALL OF SOUTHERN ARKANSAS... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF NORTHEAST TEXAS UNTIL 700 AM... AT 208 AM DOPPLER RADAR INDICATED A 20 TO 30 MILE WIDE LINE OF STRONG THUNDERSTORMS EXENDING FROM HOT SPRINGS TO HOPE AND ASHDOWN ARKANSAS TO IDABEL OKLAHOMA TO 20 MILES NORTHWEST OF MOUNT VERNON TEXAS. THE STRONGEST STORMS ARE JUST EAST OF NASHVILLE ARKANSAS...FROM BROKEN BOW AND IDABEL OKLAHOMA TO CLARKVILLE TEXAS. MOVEMENT WABS SOUTHEAST AT 20 MPH. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS OF 4O TO 50 MPH...ONE TO TWO INCHES OF RAIN PER HOUR...DANGEROUS LIGHTNING AND HAIL OF 1/2 INCH IN DIAMETER. 4/10
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:50 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 55 min |
| May 27, 3:44 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 61 min |
| May 27, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 69 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.